KIRCHHOFF ELASTIC RODS IN THE THREE-SPHERE

Access this Article

Search this Article

Author(s)

Abstract

The Kirchhoff elastic rod is one of the mathematical models of thin elastic rods, and is a critical point of the energy functional with the effect of bending and twisting. In this paper, we study Kirchhoff elastic rods in the three-sphere of constant curvature. In particular, we give explicit expressions of Kirchhoff elastic rods in terms of elliptic functions and integrals. In addition, we obtain equivalent conditions for Kirchhoff elastic rods to be closed, and give an example of closed Kirchhoff elastic rods.

Journal

  • Tohoku Mathematical Journal, Second Series

    Tohoku Mathematical Journal, Second Series 56(2), 205-235, 2004

    Tohoku University

Cited by:  2

Codes

  • NII Article ID (NAID)
    110000952639
  • NII NACSIS-CAT ID (NCID)
    AA00863953
  • Text Lang
    ENG
  • Article Type
    Journal Article
  • ISSN
    0040-8735
  • Data Source
    CJPref  NII-ELS  J-STAGE 
Page Top